Evidence map›Paper›PMID 31646430›Full record

ArticleClinical journal of gastroenterology2020

Pill-induced esophagitis caused by ingesting excessive caffeine tablets.

Jun Miyata, Yoshiyuki Ito, Shigeji Ito

Open access · hybridAbstract readCase Reports
In one paragraph

Article in Clinical journal of gastroenterology, 2020. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 4 papers.

0numbers the graph read from it
0cells of the map it votes in
4citing papers in PubMed
0.7field-weighted citation impact, top 25% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

4 citing papers in PubMed, 9 citations in OpenAlex.

  1. Article
  2. Article
  3. Article
  4. Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

3 authors at 1 institution in 1 country.

Jun MiyataDepartment of Internal Medicine, Tannan Regional Medical Center, 1-2-31 Sanrokucho, Sabae, Fukui, 916-8515, Japan. j-miyata@umin.ac.jp.ORCID http://orcid.org/0000-0002-7943-4930
Yoshiyuki ItoDepartment of Internal Medicine, Tannan Regional Medical Center, 1-2-31 Sanrokucho, Sabae, Fukui, 916-8515, Japan.
Shigeji ItoDepartment of Internal Medicine, Tannan Regional Medical Center, 1-2-31 Sanrokucho, Sabae, Fukui, 916-8515, Japan.
University of Fukui · JP

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

A 19-year-old woman with suicidal thoughts consumed 24 anhydrous caffeine tablets and was admitted to our hospital. After being discharged from the hospital, her oral intake remained impaired because of retrosternal pain and she was readmitted. An upper gastrointestinal endoscopy revealed diffuse ulcers throughout the mid-to-lower esophagus; the patient was diagnosed with caffeine-induced esophagitis. She recovered soon after conservative treatment. A follow-up endoscopy performed 1 month after the patient was discharged showed that the ulcers had healed. This case highlights the risk of esophageal injuries after ingesting excessive caffeine tablets, which were sold as dietary supplement without a prescription. Our experience indicates that endoscopic surveillance is advisable to prevent severe complications if a patient presents with esophageal symptoms suggestive of chemical esophagitis.

Indexed as

CaffeineEsophagitisEsophagoscopyEsophagusFemaleHumansTabletsTomography, X-Ray ComputedYoung AdultCaffeineTabletsCaffeine overdoseDiffuse ulcerGastrointestinal endoscopyPill-induced esophagitis

Identifiers

PMID31646430
PMCPMC7239815
OpenAlexW2981764148

What OpenQuestion holds

Textmetadata
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.